I was diagnosed about 6 years ago with a macro-adenoma, secreting extremely high amounts of prolactin. At the time, my prolactin was over 1500. I started taking Dostinex and over about 3 years, my prolactin went down and finally became undetectable. I've also had repeated MRIs and the tumor is now very small. Good news! However, over the past year I have started to have increasing symptoms of adrenal insufficiency (secondary). During my regular labs 2 years ago, my Neuro-Endo noticed low cortisol (don't recall the #) and ordered a stim test - and the stim test was borderline normal the first time. I wasn't having many symptoms then, or at least they weren't severe. Just a month ago, cortisol came back low again, and the cortisol stim test was also low. Don't know all the results, but AM serum was 5. They ordered an ACTH test (not a stim, just regular test), which came back normal at 17. My docs don't seem to worried about it, but I feel like over the past year, I have really started to see more symptoms and it's starting to affect my daily life. I am very tired all the time, but especially in the evening - I feel like I hit a wall and I can't function. I'm tired at work, but I can usually drink enough coffee to get me through and my mood is fairly good. But as the evening comes, I get so tired, irritable, and just don't feel like myself (hard to explain). It feels like I'm on a roller coaster of emotions, and my husband must think I'm crazy. I feel depressed, but then the next day or a few days later, I feel fine. I'm always cold and it feels like my body hurts when I'm cold. I have dizziness when I stand up, and have nearly passed out several times. I originally thought this was just the side effect from the Doxtinex, but it could be more. I have also developed adult acne over this past year, and I have never had any acne before. It's embarassing, and dermatoligist hasn't helped. I also have had eye infections every few months, and now can hardly wear contacts - have to wear my glasses all the time. Just seems like these are starting to add up to something. Anyone have experience with this kind of situation? Any suggestions on what might be causing this, and/or what kinds of treatments work best? I know I need to talk to my neuro-endo, and have an appt scheduled, but want to be prepared when I do. Thanks!
Yes, actually I have experienced almost the exact same thing.
I had Cyclical Cushing's - and I also had a prolactinoma. The acne was awful - I tried everything up to and including accutaine and that did not even work and I even tried several attempts. My immune system was wonky and I got infection after infection.
Hopefully your doc is a proponent of the cyclical form of Cushing's and will let you test test test - I was high only at night and low during the day (my life was not fun no sleep and a zombie at day) so my tests came out every way high low normal so it took a lot of doctors and finally got me diagnosed and surgery to get everything done.
It is very much a roller coaster. Do you get copies of all your tests?
Thanks Rumpled. I hadn't heard of Cyclical Cushings. I will look into that. Most all of my symptoms point to low cortisol, though. No, I don't get copies of all my tests, and I will start asking - good point. I use a teaching hospital that's very good and I do my labwork there too so it's all electronic.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.